MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A1025-040
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the left peroneal artery below the knee with no tortuosity, mild calcification and 65% stenosis.When the 2.5x40 mm armada 14 percutaneous transluminal angioplasty (pta) catheter was advanced over the unspecified.014 guide wire, the balloon shaft did not have as much support as usual.Upon removal from the anatomy it was found that the shaft was completely compressed and kinked.Another armada 14 device was used to complete the procedure.There were no patient effects and there was no clinically significant delay in the procedure.Returned device analysis identified that the inner and outer member were stretched.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported stretched shaft was confirmed.The reported difficulty advancing the device over the guide wire and the material too soft/flexible could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty advancing the device over the guide wire could not be determined; however, the reported stretched shaft and material too soft/flexible appear to be related to operational context.Possible factors that may contribute to resistance between the balloon catheter and the guide wire may include, but are not limited to, device placement technique, introducer sheath support, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, or damage to the distal shaft of the catheter.A conclusive cause for the reported difficulty could not be determined.In this case, it is likely that the shaft of the device became stretched, bunched and kinked during manipulation of the device during attempts to advance it over the guide wire, as difficulty was encountered.Additionally, the caused damage to the shaft gave the impression of not having as much support as usual.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22298595
Report Number2024168-2025-06358
Device Sequence Number8594140
Product Code LIT
UDI-Device Identifier08717648155734
UDI-Public(01)08717648155734(11)240524(17)271031(10)4052441
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1025-040
Device Catalogue NumberA1025-040
Device Lot Number4052441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 GUIDE WIRE
Patient SexUnknown